Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
148 Doctors are Online

What does blood in my stool mean?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 2058 Questions
Question
I have stage 4 kidney my creatine was 2.4 and the kidney function was 22%.
that was about 6 weeks ago. Today I had shortness or breath tonight i had what I thought was diarehhia but it was blood. I have no swelling of the feet or stomach pains no nausia, light HEADNESS or confusion. no appetite. Until the diarerria filled with blood I was feeling pretty good. Even now I feel good just worried about the blood.
Not a question but medications I take
Playvics toprol asperin mestinon 60 mg per day
levemir 60 units humalog 25 units per day
Mon, 11 Jun 2018 in Kidney Conditions
 
 
Answered by Dr. Lekshmi Rita Venugopal 1 hour later
Brief Answer:
Advice to visit primary provider or urgent care

Detailed Answer:
Hello,
Thank you for trusting HealthcareMagic for your health concern

Kidney failure by itself will not cause bloody diarrhea. The cause for bloody diarrhea is gastrointestinal like hemorrhoids, diverticulosis, inflammatory bowel disease, colon polyps/tumors, Ischemic bowel disease, medication like aspirin. Inflammatory and ischemic bowel disease are unlikely in your case due to lack of abdominal pain , fever.

Rectal examination,.stool microscopy, Colonoscopy and/or CT abdomen are needed for evaluation to identify the cause.

You can follow up with your primary provider who can do the initial evaluation and refer you to Gastroenterologist as needed.

If the bloody stools recur, you develop abdominal pain,fever, lightheadedness,vomiting, confusion, or diarrhea is persisting, please be advised to follow up with the urgent care immediately.

Hope this answers your question
Please let me know if you need further clarification
Regards
Dr.Lekshmi
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor